Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 27, 2002, 9:30 PM MDT for Bowman County, North Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2002, 9:30 PM MDT (03:30 UTC)
- Expired
- Jul 27, 2002, 10:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bowman County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS53 KBIS 280330 SVRBIS NDC011-280400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 929 PM MDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 1000 PM MDT * AT 929 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF SCRANTON...OR ABOUT 15 MILES SOUTH OF BOWMAN...MOVING EAST AT 35 MPH. THIS STORM HAS PRODUCED WIND GUSTS TO 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCRANTON AT 945 PM MDT GASCOYNE AT 950 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4607 10357 4589 10350 4599 10299 4620 10297 FORS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:30 PM MDT, 8 hours earlier.
Area forecast discussion, Jul 27, 1:30 PM MDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUL 27 2002 AN APPROACHING MID LEVEL SHORTWAVE WILL PUSH SHOWERS AND THUNDERSHOWERS ACROSS THE FORECAST AREA SUNDAY. PRECEDING THAT EVENT...TONIGHT...THE MODELS INDICATE SOME VERTICAL FORCING...MAXIMIZED OVER THE SOUTHWEST CORNER OF THE STATE. CU IS FORMING OVER THAT AREA THIS AFTERNOON AS TEMPERATURES CLIMB TOWARD 90. I WILL SKETCH IN A CHANCE OF THUNDERSHOWERS FOR THE SOUTHERN PART OF OUR FORECAST AREA FOR TONIGHT. TEMPERATURES ON SUNDAY WILL BE HELD BACK TO THE 70S AND LOWER 80S BY PERSISTENT CLOUD COVER ASSOCIATED WITH THE ABOVE MENTIONED MID LEVEL TROUGH. IVE INTRODUCED SOME THUNDERSTORMS INTO THE TUESDAY AFTERNOON/NIGHTTIME FORECAST AS THE AVIATION MODEL INDICATES THE PASSAGE OF A COLD FRONT ACROSS THE STATE DURING THAT TIME FRAME. .BIS...NONE. RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:28 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.